Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Post-Op Thyroidectomy
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Post-Op Thyroidectomy

I think I've FINALLY gotten my Thyroid medication right...after 3 years of trying different kinds and amounts. Now I'm working on my 40lbs. of weight gain.
I'm back to walking and building my muscle strength.  
What concerns me if my shortness of breath.  To walk up a small hill is like climbing Mount Everest.  Has this happened to anyone else?   And, has anyone lost after gaining this much weight.  Several people I've talked to have not been very encouraging.
Related Discussions
97953_tn?1193367871
It's likely due to de-conditioning and weight gain, but would talk to your doc.  Weight loss is never easy -- even for people without thyroid problems.
5 Comments
Blank
Avatar_n_tn
Hey,
I hope your endo doesn't tell you that your thyroid had nothing to do with gaining 40 lbs.  Mine tells me that the 30 I gained this past year had "not much" to do with it.  I am about 3 weeks post thyroidectomy and I am trying to be optimistic - hoping that once RAI is over and meds are stable that I, too will be able to get this weight off.  Please keep posting and let me know how it goes - and if there are any tips you can share.  I just wanted you to know that you are not alone!!!!
Charley
Blank
Avatar_n_tn
Hey,
I hope your endo doesn't tell you that your thyroid had nothing to do with gaining 40 lbs.  Mine tells me that the 30 I gained this past year had "not much" to do with it.  I am about 3 weeks post thyroidectomy and I am trying to be optimistic - hoping that once RAI is over and meds are stable that I, too will be able to get this weight off.  Please keep posting and let me know how it goes - and if there are any tips you can share.  I just wanted you to know that you are not alone!!!!
Charley
Blank
Avatar_n_tn
Thanks to both Charley and Lake Lover for taking time to comment.  My Endo knows it's the Hypothyrodism that's making me gain weight and he's helping me with suggestions and listening to my suggestions that I get from reading books by Specialists.
I have found a new Vit.B spansule that is a time release and is making so much difference to the way I feel in the evening.   I use to "crash" around 3:00pm.  That'll help me do things in the evening instead of eating.  We'll see.
Blank
Avatar_f_tn
I do understand what everyone is going through, I had a TT February 28th of this year. I also don't understand how doctors can say that the thyroid problems have nothing to do with weight gain. I am also trying to get rid off the 40 extra pounds that I gained through the period of recovery and RAI treatment. I know that through the advise of the forum doctor, I explained to my endo the tiredness that I was feeling and he did switch up medicine so that I am taking Synthroid and Cytomel. The combination of the two makes me feel much better. However, I can not say that I am feeling my optimal self. This is quite a production and I really wish the doctors would let you know what a mess things may become before they yank the thyroid out. Thanks for all your support.
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank